Alert archive / Colorado / High Wind Warnings in 2006

High Wind Warning 6, NWS Denver/Boulder, CO

April 19, 20065 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Apr 19, 2006, 11:57 AM MDT for 5 counties in Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 11:57 AM MDT (17:57 UTC)
Expired
Apr 19, 2006, 3:53 PM MDT
In force
4 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 150 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2159 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 191757
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1157 AM MDT WED APR 19 2006

COZ042-048>051-200100-
/O.NEW.KBOU.HW.W.0006.060419T1757Z-060420T0100Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
1157 AM MDT WED APR 19 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR THE FAR NORTHEAST PLAINS OF COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55
MPH WILL CONTINUE TO BUFFET THE NORTHEAST CORNER OF COLORADO UNTIL
EARLY THIS EVENING. THE STRONG WINDS WILL LIKELY PRODUCE AREAS OF
BLOWING DUST THAT WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.
STRONG CROSS WINDS WILL ALSO POSE A HAZARD TO LIGHT WEIGHT AND
HIGH PROFILE VEHICLES.

A POWERFUL SPRING STORM SYSTEM SWIRLING ACROSS THE DAKOTAS AND
NEBRASKA TODAY WILL BE RESPONSIBLE FOR THE STRONG AND GUSTY WINDS
BUFFETING THE FAR NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND
EARLY THIS EVENING. 

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
BAKER
1 follow-up statement
000 
WWUS75 KBOU 192153
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
353 PM MDT WED APR 19 2006


COZ042-048>051-192300-
/O.CAN.KBOU.HW.W.0006.000000T0000Z-060420T0100Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
353 PM MDT WED APR 19 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING FOR THE FAR NORTHEAST PLAINS OF COLORADO. 

GUSTY NORTHWEST WINDS ON THE NORTHEAST PLAINS OF COLORADO WILL
GRADUALLY SUBSIDE THROUGH LATE THIS AFTERNOON AND EARLY THIS
EVENING. THE WIND IN LOGAN...NORTHERN WASHINGTON...SEDGWICK AND
PHILLIPS COUNTIES MAY STILL GUST TO AROUND 40 MPH THROUGH EARLY
THIS EVENING. HOWEVER THIS IS BELOW THE CRITERIA USED TO MAINTAIN
A HIGH WIND WARNING. THEREFORE...THE HIGH WIND WARNING FOR THE
NORTHEAST CORNER OF COLORADO HAS BEEN CANCELLED.

$$
BAKER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 19, 3:45 AM MDT, 8 hours 12 minutes earlier.

Area forecast discussion, Apr 19, 3:45 AM MDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 AM MDT WED APR 19 2006

.SHORT TERM DISCUSSION...DEEP LOW OVER SOUTH DAKOTA HAS WARM
ADVECTION CLOUDINESS WRAPPED ALL THE WAY AROUND IT NOW AND THESE
CLOUDS WILL CLIP NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING.
TIGHTER LOW LEVEL PRESSURE GRADIENT ALSO WILL BE TRANSLATING BACK
ACROSS NEBRASKA TODAY. NOT TOO SURE HOW MUCH OF THIS WILL GET INTO
COLORADO...BUT IT DOES LOOK LIKE WE NEED MORE WIND ON THE NORTHERN
BORDER. NOT ANY MORE THAN YESTERDAY THOUGH. ONLY MINOR CHANGES
OTHERWISE. APPROACHING RED FLAG CONDITIONS IN LINCOLN COUNTY THIS
AFTERNOON...BUT LOOKS LIKE IT WILL NOT QUITE MEET THE CRITERIA.

.LONG TERM DISCUSSION...UPPER LEVEL RIDGING ALOFT WITH DRY AIR AND
GRADUAL WARMING WILL DOMINATE COLORADO WEATHER THROUGH THE END OF
THE WORK WEEK.  PRESSURE GRADIENTS WILL ALSO RELAX...ALLOWING FOR
LESS WIND.  ALTHOUGH TEMPERATURES WILL CLIMB BACK ABOVE SEASONAL
NORMALS...HUMIDITY LEVELS ARE NOT EXPECTED TO GET TOO DRY...SO NO
FIRE WEATHER HIGHLIGHTS ARE EXPECTED.  GFS AND ECMWF UPPER AIR
SOLUTIONS ARE QUITE SIMILAR OVER THE WESTERN U.S. THROUGH THE
WEEKEND.  BY SUNDAY...AN UPPER TROUGH WILL BE MOVING OVER THE DESERT
SOUTHWEST WITH A SURFACE COLD FRONT MOVING INTO NORTHEAST COLORADO
FROM THE NORTH.  BY MONDAY...THE GFS SURFACE PRESSURE PATTERN
INDICATES THAT GULF MOISTURE MAY ADVECT INTO EASTERN COLORADO AND
COMBINE WITH A STALLED SURFACE FRONT TO PRODUCE A CHANCE OF
CONVECTIVE SHOWERS.  FOR NOW...WILL STICK WITH LOW POPS FROM SUNDAY
THROUGH TUESDAY AS THE SURFACE FRONT...UPPER TROUGHINESS AND
POSSIBLE GULF MOISTURE COULD RESULT IN SOME UNSETTLED WEATHER ACROSS
THE FORECAST AREA.  WILL JUST HAVE TO WAIT AND SEE BEFORE ADDING ANY
MORE DETAILS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/KDRBY
Hazardous weather outlook, Apr 19, 11:26 AM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1126 AM MDT WED APR 19 2006

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1126 AM MDT WED APR 19 2006

...HIGH WIND WARNING WILL BE IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR THE FAR NORTHEAST PLAINS OF COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...REST OF TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL CONTINUE TO BUFFET PORTIONS OF
NORTHEAST CORNER OF COLORADO THROUGH EARLY THIS EVENING...
SPECIFICALLY NORTHEAST WELD...LOGAN...WASHINGTON...PHILLIPS AND
SEDGWICK COUNTIES. NORTHWEST WINDS OF 25 TO 40 MPH AND GUSTS TO
AROUND 55 MPH WILL PRODUCE AREAS OF BLOWING DUST AND POTENTIALLY
HAZARDOUS DRIVING CONDITIONS.

STRONG CIRCULATION AROUND A POWERFUL STORM SYSTEM CREEPING EAST
ACROSS SOUTH DAKOTA WAS RESPONSIBLE FOR THE STRONG AND GUSTY WINDS
OBSERVED ACROSS THE FAR NORTHEAST PLAINS OF COLORADO. AS THIS STORM
MOVES AWAY FROM THE AREA...LOOK FOR WIND SPEEDS TO DRAMATICALLY
DECREASE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF SHOWER ACTIVITY ACROSS THE FORECAST AREA
FROM SUNDAY AFTERNOON THROUGH TUESDAY.  A SLOW MOVING UPPER TROUGH
OVER COLORADO WILL BRING THE UNSETTLED WEATHER TO THE REGION.
MOUNTAIN AREAS MAY SEE RAIN OR SNOW SHOWERS ALONG WITH SOME EMBEDDED
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MRB/SWE

Nearby

High Wind Warnings in Colorado, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.